It is currently Sat Aug 19, 2017 3:13 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
PostPosted: Wed May 11, 2011 10:37 pm 
Offline
New Poster
New Poster

Joined: Wed May 11, 2011 9:59 pm
Posts: 1
Some quick info on me - Male, 22 years old. 5'8'' 150lbs. Prescribed Adderal XR (40mg a day) for 8 years now. 4 years ago I was addicted to oxy cotton for about a 2-3 year period. Started on suboxone at 32mg a day. Slowly tapered, currently im taking 4mg-6mg daily.

I started taking suboxone about 3 years ago. During the first 18 months, I had 3 relapses, with the recent 18 months 100% sober from oxycotton. I have been battling constipation the entire time i've been taking suboxone (quite common), just recently I have started getting it under control.

Anyways my main problem I have is for the past 12 months or so I have been "addicted" to scratching my scrotum. Everytime I start scratching, it ends with my scrotum being raw and bleeding. After work from 3-7pm is when I start to scratch them and continue doing so off and on all through the night. When I wake up in the morning they hurt so bad for about an hour. They start to scab/heal at work, then after work the scratching starts all over again. It has progressively gotten worse, being a daily occurance now. Sex life with my girlfriend has greatly suffered from this.

I have not been tested for any STDs or have not tried any creams because im almost positive its the suboxone causing this. My reason is because about a year ago I ran out of suboxone and did not have any for about 5 days. My scrotum healed 100% and they looked/felt great. When I was able to get my prescription and had a suboxone, the scratching started up again.

My question is does anyone else have this problem? I know I used to scratch when I was using opiates, however it was no where near this bad. Another theory I have is maybe I'm taking too much suboxone (4-6mg a day), because unfortunetly I think im addicted to suboxone now, I have a weird mental fear of quitting so i continue to dose daily. If i run out of suboxone I can usually go a day being fine, but the next day I feel very squierrly, also restless legs at night.

Maybe taking the suboxone and adderal xr is causing this?

Sorry if I rambled on in this post, just have so much on my mind. Need a change in my life.

Thank you for your time.


Top
 Profile  
 
 Post subject:
PostPosted: Thu May 12, 2011 3:29 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
OK since you've had 40 views and no replies....
You know that opiates cause itching, but Suboxone tends to have less of that effect and not more. And if it's to the point of being scabbed and bleeding, I think it's worth having a doctor check it out. It doesn't sound like it's going to go away by itself, and you could have some type of skin infection, even if it's not an STD.
Having been on 32mg, you must know that 4-6mg isn't a very high dose. You say you think you are addicted to it. In fact, you are dependent on it, as you will have some level of withdrawal effect if you stop taking it. It sounds like you are also dependent on Adderal. Whether or not you are addicted, only you can determine that. There is a whole thread on the difference between dependence and addiction. I think it's under the "why the anger" topic. Adderal affects someone who is 14 differently than someone who is 22, so I'm surprised a doc has kept you on it that long. I'm wondering if your Sub doc is OK with it, but I guess I'm getting away from your question.

Call your doctor. And congratulations on 18 months clean.


Top
 Profile  
 
 Post subject:
PostPosted: Fri May 13, 2011 9:13 am 
Offline
Power Poster
Power Poster
User avatar

Joined: Thu Dec 23, 2010 6:08 pm
Posts: 46
Have you considered showering? Just sayin. :lol:


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri May 13, 2011 9:21 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
Hi Kyle. I'm sorry you're having such a hard time right now. I agree with Lilly that you need to see a doctor. This isn't a normal side effect of suboxone. I hear that you feel it's caused by the suboxone, but I think it's more important to seek medical help and at the very least rule out other medical issues. If it is some wacky rare side effect of the bupe, they'd still need to rule out other causes first. What you are experiencing isn't normal. Please see a doctor. I hope you get some relief soon.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: itching on opiates
PostPosted: Fri May 13, 2011 10:37 am 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Thu Nov 25, 2010 6:39 pm
Posts: 311
Try taking an antihistamine...benadryl (which will make you sleepy) or even Allegra.
Opiates release histamine which causes itching. When i was using I would always wake up in the middle of the night scratching my arms. Now, on Sub I still do but it's a lot less intense. I would think Sub still release some histamine...

It sounds pretty bad, what you are experiencing and I agree go to Dr. but in the meantime try an antihistamine.


Top
 Profile  
 
 Post subject:
PostPosted: Sun May 15, 2011 12:47 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
Look at your scrotum carefully. If you see little black things, look closer. If they have little eyes and little pincers, then maybe visit your pharmacy and ask for some de-lousing stuff. Hopefully a really hot chick won't be on duty.

Nah seriously, it can't hurt to get an STI check just to cancel things out. But a 'friend told me' that crabs make you itchy all around that area, so I don't know.

The other thing is it could be psychological, and the adderal could be fuelling the obsession a bit. I know when I used to take stimulants that I'd get into obsessive patterns of repetitive behaviour. Usually it was writing music, but for other folks it was crawling on the carpet for 36 hours looking for tiny rocks, and scratching their skin in the same place til they bled.

Sure, adderal aint as strong as this stuff, but it's still an amphetamine.

I've suffered similar things to this (won't go into detail) but it was only when I used heroin. I only got itchy on the suboxone before I stabilised - ie the first few days - and even then it was nowhere near as bad as the heroin.

If you have a pDoc or psychologist maybe have a chat with them as well.


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 04, 2011 1:51 pm 
Offline
Average Poster
Average Poster

Joined: Thu Mar 24, 2011 1:37 am
Posts: 6
I know it sounds cavalier, but I'd say 90% likelihood of being OCD. Yeah, the amphetamines could also be fueling the compulsion....


Top
 Profile  
 
 Post subject:
PostPosted: Thu Jun 23, 2011 2:31 pm 
Offline
New Poster
New Poster

Joined: Sun Jun 19, 2011 5:17 am
Posts: 1
Hey Kyle!

You mentioned that your condition has progressively gotten worse. It has been six weeks since your post, and I was wondering if it has gotten even worse?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group